Medical Specialty >> Pulmonology

Doctors Lounge - Pulmonology Answers

Back to Pulmonology Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 10/19/2017.

Forum Name: Chest symptoms

Question: Pain in neck, lower ribs, chest and under arms


 JJS - Sun Feb 24, 2008 11:02 pm

2 weeks ago, I fell on some ice, so I am not sure if this could be the cause of the symptoms, but I remember not feeling hurt at all at the time.

I have slight mild discomfort in the exact same place on both sides of my chest, right under my lowest rib. I also have what feels like a muscular pain on just the right side of my neck that seems to go up to the base of my skull.

On my right side, I feel slight pain in my upper right chest/under my arm and also my back. I actually have a problem telling where the pain is coming from. Sometimes it feels like my back, other times it feels like my chest.

All of the pain is a mild discomfort, like a twingy pain that feels like a muscular thing. Though after meals the pain at the bottom of my ribs sometimes gets worse and seems to spread into my chest.
 Dr. A. Madia - Tue Mar 11, 2008 9:17 am

User avatar Hi,

It looks like you have got some intra thoracic muscle pull with sprain which causes you a vaguely localized dull aching pain. This type of pain may aggravate on movements and on deep inspiration.

Some digestive disorder like dyspepsia and 'gas' can also contribute to your symptom, especially since you have pain below both ribs and the symptoms get worse after a meal.

You may consider taking some OTC pain medicine with an antacid/antiflatulent.

Apurva

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us